Alert archive / California / Wind Advisories in 2007
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 20, 2007, 2:22 PM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Jan 21, 2007, 6:32 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 2:22 PM PST (22:22 UTC)
- In effect from
- Jan 21, 2007, 6:32 AM PST
- Expired
- Jan 21, 2007, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 202222 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 222 PM PST SAT JAN 20 2007 AZZ002-036-CAZ527-NVZ021-211100- /O.CAN.KVEF.LW.Y.0001.070121T1800Z-070122T1200Z/ /O.NEW.KVEF.WI.Y.0005.070121T1800Z-070122T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 222 PM PST SAT JAN 20 2007 /322 PM MST SAT JAN 20 2007/ ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ SUNDAY. THIS REPLACES THE LAKE WIND ADVISORY WHICH HAD BEEN IN EFFECT. A STORM SYSTEM WHICH WAS LOCATED OVER MONTANA AND IDAHO SATURDAY AFTERNOON WILL DIVE SOUTH THROUGH UTAH AND NORTHERN ARIZONA ON SUNDAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY...WITH GUSTS UP TO 45 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH AS INTERSTATE 40 AND ARIZONA HIGHWAY 68. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ MORGAN
4 follow-up statements
000 WWUS75 KVEF 211011 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 211 AM PST SUN JAN 21 2007 AZZ002-036-CAZ527-NVZ021-220000- /O.CON.KVEF.WI.Y.0005.070121T1800Z-070122T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 211 AM PST SUN JAN 21 2007 /311 AM MST SUN JAN 21 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. A STORM SYSTEM WILL DIVE SOUTH OUT OF UTAH AND INTO ARIZONA TODAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY...WITH GUSTS UP TO 45 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH AS INTERSTATE 40 AND ARIZONA HIGHWAY 68. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 211432 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 632 AM PST SUN JAN 21 2007 CAZ520-523-220000- /O.EXB.KVEF.WI.Y.0005.070121T1432Z-070122T0300Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 632 AM PST SUN JAN 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STORM SYSTEM WILL DIVE SOUTH OUT OF UTAH AND INTO ARIZONA TODAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE OWENS VALLEY AND INTO THE FORT IRWIN AREA IN NORTHWEST SAN BERNARDINO COUNTY. NORTH WINDS IN THE 20 TO 35 MPH RANGE CAN BE EXPECTED WITH FREQUENT GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ AZZ002-036-CAZ527-NVZ021-220000- /O.CON.KVEF.WI.Y.0005.070121T1800Z-070122T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 632 AM PST SUN JAN 21 2007 /732 AM MST SUN JAN 21 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. A STORM SYSTEM WILL DIVE SOUTH OUT OF UTAH AND INTO ARIZONA TODAY. THIS STORM WILL BRING STRONG NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY...WITH GUSTS UP TO 45 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH AS INTERSTATE 40 AND ARIZONA HIGHWAY 68. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 212311 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PST SUN JAN 21 2007 AZZ002-036-CAZ527-NVZ021-220300- /O.CON.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 311 PM PST SUN JAN 21 2007 /411 PM MST SUN JAN 21 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING. A STORM SYSTEM MOVING SOUTH ACROSS UTAH HAS BROUGHT LOCALLY WINDY CONDITIONS TO THE AREA TODAY. NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH HAVE BEEN REPORTED DURING THE AFTERNOON WITH THE HIGHEST GUSTS REPORTED BEING 53 MPH IN THE BULLHEAD CITY AREA OF ARIZONA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST WEST ROUTES SUCH AS INTERSTATE 40 AND ARIZONA HIGHWAY 68. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ520-523-220300- /O.CON.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 311 PM PST SUN JAN 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STORM SYSTEM MOVING SOUTH ACROSS UTAH HAS BROUGHT LOCALLY WINDY CONDITIONS TO THE AREA TODAY. NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN COMMON IN THE ADVISORY AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KVEF 220259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PST SUN JAN 21 2007 AZZ002-036-CAZ527-NVZ021-220400- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 659 PM PST SUN JAN 21 2007 /759 PM MST SUN JAN 21 2007/ ...WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING. NORTH WINDS HAVE DECREASED AND WILL STAY BETWEEN 10 AND 20 MPH OVERNIGHT WITHIN THE COLORADO RIVER VALLEY. IT WILL BECOME BREEZY MONDAY WITH NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 35 MPH. PEAK WIND GUSTS REPORTED INCLUDED 53 MPH EAST OF BULLHEAD CITY AND 40 MPH AT LAUGHLIN-BULLHEAD CITY AIRPORT. $$ CAZ520-523-220400- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-070122T0300Z/ OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BARSTOW...DAGGETT...FT IRWIN 659 PM PST SUN JAN 21 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. NORTH WINDS HAVE DECREASED AND WILL STAY BETWEEN 10 AND 15 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 10:32 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 20, 10:32 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1032 AM PST SAT JAN 20 2007 .SYNOPSIS...THE STORM SYSTEM WHICH BROUGHT RAIN AND SNOW TO NORTHWEST ARIZONA IS EXITING TO THE EAST LEAVING A DRY NORTHWEST FLOW OVER THE REGION TODAY. ANOTHER LOW PRESSURE SYSTEM WILL DROP SOUTH INTO UTAH TONIGHT AND TO THE FOUR CORNERS AREA SUNDAY. THIS WILL BRING ANOTHER SHOT OF COOLER AIR ALONG WITH GUSTY NORTHERLY WINDS FOR SUNDAY INTO MONDAY. && .UPDATE...SATELLITE SHOWS CLOUDS OVER SOUTHEAST MOHAVE COUNTY FINALLY THINNING OUT AT AN ACCELERATING RATE. UPDATED TO REMOVE PRECIP CHANCES AND SPREAD OUT TEMPERATURE RANGE FOR THAT ZONE TO ACCOUNT FOR CLOUDS LINGERING INTO LATE MORNING. NO OTHER CHANGES. && .PREV DISCUSSION... 315 AM PST SAT JAN 20 2007 .SHORT TERM...SOME CLOUDS AND VERY LIGHT PRECIPITATION STILL CLIPPING SOUTHEAST MOHAVE COUNTY EARLY THIS MORNING. THIS SHOULD BE OUT OF THE AREA BY MIDDAY AS THE LOW CENTER MOVES INTO NORTHERN TEXAS. A GENERALLY DRY NORTHWEST FLOW ALOFT WILL BE IN PLACE TODAY WITH A FAIRLY NARROW BAND OF CLOUDS PASSING THROUGH. THIS BAND OF CLOUDS HAS BEEN DISSIPATING THIS MORNING OVER THE NORTHWEST PORTION OF THE FORECAST AREA SO SHOULD NOT BE A MAJOR ISSUE. MODELS STILL DROPPING THE NEXT LOW INTO UTAH TONIGHT AND TO THE FOUR CORNERS REGION SUNDAY. THIS WILL PUSH A COLD FRONT THROUGH THE ENTIRE FORECAST AREA BY MIDDAY SUNDAY WITH COOLER TEMPERATURES AND GUSTY NORTH WINDS. LAKE WIND ADVISORY STILL LOOKS GOOD FOR LAKES MEAD AND MOHAVE AND EXPANDED IT TO INCLUDE LAKE HAVASU BASED ON MOS GUIDANCE FOR NEEDLES. THERE IS A POTENTIAL FOR WINDS TO BE STRONG ENOUGH TO GO WITH A STRAIGHT WIND ADVISORY DOWN THE RIVER AND A FEW OTHER ZONES DEPENDING ON THE TRACK OF THE UPPER LOW. FOR NOW WILL JUST LEAVE THE LAKE WIND ADVISORY GOING. MOISTURE WITH THIS SYSTEM STILL LOOKS LIKE IT SHOULD REMAIN JUST EAST OF THE FORECAST AREA SUNDAY THROUGH MONDAY ALTHOUGH SOME CLOUDS WILL PROBABLY CLIP PORTIONS OF LINCOLN AND MOHAVE COUNTIES. .LONG TERM...LONG TERM IS FORECAST TO BE DRY WITH LITTLE CLOUD COVER...WHILE TEMPERATURES WILL BE NEAR NORMAL. RIDGING OVER THE EASTERN PACIFIC NUDGES IN OVER THE FAR WESTERN STATES. ANOTHER SYSTEM IS FORECAST TO KNOCK RIDGE DOWN CONSIDERABLY BY FRIDAY. MODELS DIFFER IN WHAT THE SHORTWAVE WILL DO...CONTINUE EAST AS IT BRUSHES THE NORTH PART OF CWA OR DIG DOWN INTO A CLOSED LOW OVER SOUTHERN NEVADA/NORTHERN ARIZONA. WILL KEEP IT DRY FOR NOW AS MODELS SUGGEST IN BOTH SCENARIOS. .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...WIND ADVISORY SUNDAY THROUGH SUNDAY NIGHT ZONE 021. .AZ...WIND ADVISORY SUNDAY THROUGH SUNDAY NIGHT ZONE 002 AND 036. .CA...WIND ADVISORY SUNDAY THROUGH SUNDAY NIGHT ZONE 527. && MORGAN/HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Nearby
Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Wind Advisories in Nevada, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.